Aa
A
A
Close
Avatar universal
Tribulus question
My family and I are advocates of vitamin supplements.  I have a healthy family to show for it.  My question is I am going to the gym 4 days a week and I notice that my energy levels have fallen low, meaning my testosterone.  I dont have the energy that I had a few months back when I started going to the gym, energy inside and outside of the gym.  I am 22 years old so I do have a high level of testosterone to begin with.  So my question is, will taking a Tribulus supplement help raise my testosterone levels in a safe and effective way or is tribulus just a hyped up herbal supplement?  Or, is there any other vitamin supplement on the market that is safe to take as testosterone fuel?
Cancel
2 Answers
Page 1 of 1
Avatar universal
I once took androstenedione (a steroid precursor) over the counter for weight lifting.  It gave me acne after about a week, which is a common side effect of steroid use.  So the stuff out there can be potent---and potentially dangerous.  

I don't know if Tribulus or Testosterone Fuel raise testosterone or if they are safe.  Testosterone supplements, i.e. anabolic steroids have been linked to cancer, liver and heart disease.  Don't know if that applies to these over the counter products, but given they have no proven benefit and serious possible risks it's probably best to avoid them, in my humble opinion.  Also, artificially elevating testosterone over time can actually result in decreased testosterone as the body's way of compensating.

There are some supplements which are probably safe to use without a doctor's supervision, but I don't think these fall into that category.  (Then again I knew pretty smart guy who felt perfectly comfortable injecting veterinary steroids).

Also, although low testosterone can cause fatigue and depression, low energy does not necessarily mean you have low testosterone.  In fact at your age it's probably unlikely unless you've been told so by a doctor.  

If your energy levels have fallen since beginning working out perhaps you're overtraining, but there could be a million other reasons.  If it's a serious problem you may want to have a doctor check your thyroid.  I'm no expert and these are just my two cents, but best of luck in finding your lost energy and keeping healthy.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You definitely need to make sure it is your testosterone making you tired before taking any supplementation for it. Just because something is natural doesn't mean it is safe, as you well know, I am sure. Definitely get your thyroid checked out. Even if levels come back normal, you may supplement kelp or irish moss to support your thyroid and give you energy. Hope you find out what's going on. Stay healthy!!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
463897 tn?1448485050
Blank
MH Community Mgr commented on photo
13 hrs ago
Avatar universal
Blank
CamLp uploaded new photos
May 24
1236893 tn?1408490528
Blank
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Healthy Living Answerers
1236893 tn?1408490528
Blank
Avatar universal
Blank
Arlington, VA
463897 tn?1448485050
Blank
1530171 tn?1448133193
Blank
London, ON
Avatar universal
Blank
Ottawa, ON
Nutrition Community Resources